Can I Be 100% Sure That Prednisolone Won't Make My Tinnitus Permanently Worse?

Discussion in 'Support' started by CDNThailand, Nov 22, 2016.

tinnitus forum
    1. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      I'm at 30 days now, and the doctor in Thailand prescribed me a course of prednisolone.

      I'm a scared of taking it, in case it makes me t worse...

      Additionally, can it even work? I'm not even sure how I got my T, loud MP3 for years, stress ect...I have TMG, TMJ ect....

      Can this even help me or will expose myself to side effects for nothing?
       
    2. Aunt Boo

      Aunt Boo Member

      Location:
      Illinois
      Tinnitus Since:
      May 2016
      Cause of Tinnitus:
      Unknown
      I was prescribed Prednisone, did not help at all. Flonase, no help. Went to ENT, who didn't even bother to look in my ear before saying "Learn to live with it".
      (Tinnitus for 6 months now, going insane.)
       
      • Hug Hug x 1
    3. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      How long after exposure, any bad side effect?

      Sorry you feel bad, same here...I thought I was doing good, then tonight, wham...loud for 3 hours
       
    4. The Red Viper
      Angry

      The Red Viper Member Team Research

      Location:
      US
      Tinnitus Since:
      March 15, 2016
      Cause of Tinnitus:
      Current Theory: Leftover infection ETD + neck muscle injury
      I think 30 days may be too late. Supposedly the "window" to use steroids is within hours of onset.
       
    5. Rings-a-Bell

      Rings-a-Bell Member

      Location:
      Barbados
      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Accoustic Trauma
      Side effects: Weight gain (I gained 10 pounds in 2 weeks), puffy/red face. Once you are on it, you can't just stop, you need to taper slowly.

      Everything I've read says that 30 days is too late for it to have an effect on your T, but you never know....
       
    6. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      CDNThailand


      I have been on Prednisolone about 6 or 7 times, and I never had any problems with it. It's vary unlikely that it will not make your tinnitus worse. It's just too bad that you didn't get them sooner, the window is about 48 to 72 hours. but you don't have anything to loose, it could only help you. I would still give it a try, they have worked for me.


      Good Luck


      Louie

      Quiatatnight
       
    7. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Prednisalone is a anti-inflammatory steroid and wont make tinnitus worse.
      It should help reduce your tinnitus but as your late taking it you might only get tempory relief .
      I take prednisalone with asthma flairups and find after 48 hours my ears do settle down a little but goes back up when off it.
      Good luck and hope it helps you...lots of love glynis
       
      • Like Like x 1
    8. GregCA
      Frustrated

      GregCA Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      There is no 100% (or "zero risk") with Tinnitus, or with pretty much anything else in life really. Everything you try will come with its chunk of risk. I suggest you get educated on the statistics, do a risk/reward analysis, and use your best judgement to decide. After that, you roll the dice and hope for the best.
       
    9. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      Thank you, so absolutely no danger of making it worse?

      How d
      1. I've read 30 days on this forum from a member(his doctor told him that)
      2. The ENT in Thai hospital said 30 days
      3. I've seen research papers that say within 3 months (intratympanic)
      4. I've seen research papers that say 3-6 months (intratympanic)
      5. I've seen 36 days as a number (source I forgot...)

      Problem is....I didn't bookmark any of the links...can't find the articles anymore...;(
       
    10. Rings-a-Bell

      Rings-a-Bell Member

      Location:
      Barbados
      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Accoustic Trauma
      My guess is that it might seem to get worse for a while (T always gets worse when you do something that makes you pay attention to it more than normal) but I've never read anything that says it can cause actual damage or permanent changes. Of course I'm not a doctor :)
       
    11. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      CDNThailand

      Sorry for the second copy of my above post, but I found a type O, and below is the correct post. I could not find a way to just edit my first post. I guess after awhile it can't be edited, learn something new every day.


      I have been on Prednisolone about 6 or 7 times, and I never had any problems with it. It's very unlikely that it will make your tinnitus worse. It's just too bad that you didn't get them sooner, the window is about 48 to 72 hours. but you don't have anything to loose, it could only help you. I would still give it a try, they have worked for me.


      Good Luck


      Louie

      Quiatatnight
       
    12. VRZ78

      VRZ78 Member

      Tinnitus Since:
      08/2016
      Cause of Tinnitus:
      Unknown
      Prednisone did make my T way worse. If you have an infection in your inner ear it won't be good but if you got it from noise damage there is no risk
       
    13. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      Did it make it worse forever or temporarily?
       
    14. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      There aren't any statistics, just opinions on forums , incompetent ENT's and very limited research on very limited cases with limited information...
       
    15. VRZ78

      VRZ78 Member

      Tinnitus Since:
      08/2016
      Cause of Tinnitus:
      Unknown
      Forever. But seeing the cause of your T it won't happen to you.
       
    16. Foncky
      Doubtful

      Foncky Member Benefactor

      Location:
      Europe
      Tinnitus Since:
      03/2004
      Cause of Tinnitus:
      An explosion, music, and fate.
      How do you know it's Prednisone that made it worse ? You had an infection, maybe it was the infection...
       
    17. VRZ78

      VRZ78 Member

      Tinnitus Since:
      08/2016
      Cause of Tinnitus:
      Unknown
      Because it was stable for a while and just the night when I took it it went insane. Plus Prednisone suppress the immune system which makes infection way worse. It's forbidden to take Prednisone if you have herpes infection or yeast infection so it's probably what I had.

      The infection went to my eye as well is was irritated and the night after I took Prednisone my eyes were really sore
       
    18. Aunt Boo

      Aunt Boo Member

      Location:
      Illinois
      Tinnitus Since:
      May 2016
      Cause of Tinnitus:
      Unknown
      Prednisone did not make my T worse, it just did nothing.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.